MAUDE Adverse Event Report: COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) # : k152044.The reported device has been received, an evaluation is in progress.
 
Event or Problem Description
It was reported that during a cardiac catheter examination, that when inserting the flexor radial access sets sheath, the tip of the catheter was noted to be uneven and it was not possible to insert the introducers.It was also noted that the tip of the catheter started to dissolve.There have been no adverse effects to the patient reported.A section of the device did not remain inside the patient¿s body.
 
Additional Manufacturer Narrative
(b)(4).A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.Two flexor radial access set sheaths from lot 4844427 were returned together for investigation with inserted dilators (1820334-2017-00372 and 1820334-2017-00373, cannot be distinguished).It was found that the tubing at the distal tip of each sheath had buckled, resulting in an unsmooth transition between each sheath and dilator.It is feasible to suggest that this failure occurred upon insertion of the devices into the patients.Using a 10x magnifier, the ground tapers for the sheaths were measured to be significantly smaller than indicated in the appropriate drawing.While the sheath tapers were found to be manufactured out of specification (i.E.Too short), it cannot be confirmed that the root cause of this event is associated with this nonconformance.It is possible that other factors, such as patient anatomy (scar tissue, calcification, etc.) could have contributed to the reported event as well.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There was one other reported complaint for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR RADIAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6395696
Report Number1820334-2017-00373
Device Sequence Number16153860
Product Code DYB
UDI-Device Identifier00827002355989
UDI-Public(01)00827002355989(17)170401(10)4844427
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFN-4.0-18-23-RA-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by Manufacturer05/01/2017
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date08/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1